MAUDE Adverse Event Report: GYRUS ACMI, INC. URETEROSCOPE, 33CM; URETEROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

GYRUS ACMI, INC. URETEROSCOPE, 33CM; URETEROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number MR-6A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the ureteroscope's tip was broken.There were no reports of patient harm.
 
Event or Problem Description
The issue occurred during reprocessing.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Additional information added to field b5, d8, d9, h3, h4, h6 a review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 14 years since the subject device was manufactured.The device was returned to olympus for inspection, and the customer's allegation regarding the broken tip was confirmed.A definitive root cause was not identified, however based on the results of the investigation, the probable cause of the malfunction would likely be due to improper handling of the device during reprocessing.The event can be prevented by following the instructions for use which state: instructions for use_ 99-1088_ff (page 4): "study this manual and other labeling thoroughly for safe handling and storage.Misuse of instruments can cause injury to the patient and could have an adverse effect on the procedure being performed.Do not drop instruments or allow them to be struck by other objects." olympus will continue to monitor field performance for this device.

Brand Name
URETEROSCOPE, 33CM
Common Device Name
URETEROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19680015
Report Number3011050570-2024-00252
Device Sequence Number6836466
Product Code FGB
UDI-Device Identifier00821925006225
UDI-Public00821925006225
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K052044
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMR-6A
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date07/05/2024
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown